Did you apply the patch in one of the allowable eight sites? If not and you put it below your heart, especially on the insides of your legs, this will cause an early, fast release of the drug.
If you have the patches distributed by Purdue (I think they are only brand in the US), there is no gel in the patch. The active drug is bound in a polymer matrix and there is no visible difference between a new and a used patch.
I was on the 20 mcg patches for three months rx'd for back pain. While it worked well for my pain, I never got a full seven days of pain relief, typically it was four, sometimes five days. According to Purdue (I did call and spoke to one of their pharmacists), this is an indication that the drug level is too low for my pain levels. Since 20mcg patch is the highest dose, my doc moved me to another long acting drug.
While I was on the patch, I had two episodes of patch "dump". These were both precipitated by body overheating during exercise - in the high temperatures of August in the eastern US. The results were the same - a rather nasty headache that got to the nausea stage. It did clear after cooling down about
IMO the delivery system stinks. The initial 72 hour lag to build up serum levels followed by early exhaustion of the drug will have you on a weekly roller coaster of drug levels that is very frustrating at best, painful at its worst.
Post Edited (Litespeed97) : 1/14/2014 8:37:31 AM (GMT-7)